Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 21, 1999, 2:51 PM MDT for Kane County, Utah. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 21, 1999, 2:51 PM MDT (20:51 UTC)
- Expired
- Aug 21, 1999, 4:15 PM MDT
- In force
- 84 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kane County, UT
The radar
The Cedar City radar (KICX), 72 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 212057 FFWSLC UTC025-212215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 PM MDT SAT AUG 21 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL KANE COUNTY IN UTAH * UNTIL 415 PM MDT * AT 250 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NORTH CENTRAL KANE COUNTY...OR ABOUT 35 MILES SOUTHWEST OF ESCALANTE...MOVING SOUTHEAST AT 10-15 MPH. THIS HEAVY RAIN IS JUST WEST OF KODACHROME BASIN STATE PARK...NEAR THE THE UPPER PARIA RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3752 11204 3752 11228 3726 11207 3736 11191
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 10:30 AM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 21, 10:30 AM MDT, 4 hours 21 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1030 AM MDT SAT AUG 21 1999 SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER UTAH TODAY. THE AIRMASS WILL SLOWLY WARM AND DRY INTO EARLY NEXT WEEK. DISCUSSION...BIG PICTURE THE NEXT FEW DAYS HAS THE MEAN RIDGE STRENGTHENING OVER THE WESTERN CONUS. THIS WILL BRING A WARMING TREND STATEWIDE AND A DRYING TREND TO THE WESTERN UTAH BASIN AND RANGE COUNTRY. SUB-TROPICAL MOISTURE WILL CONTINUE TO AFFECT THE CENTRAL AND EASTERN PORTIONS OF THE STATE. WEAK TROUGH OVER THE FORECAST AREA THIS MORNING WITH A VORTICITY MAX OVER THE HENRY MOUNTAINS VISIBLE IN RADAR DATA. PLENTY OF LOW LEVEL MOISTURE FROM YESTERDAYS WIDESPREAD CONVECTION. AS THE TROUGH MOVES EAST TODAY THERE WILL BE A TENDENCY FOR WEAK RIDGING OVER WESTERN UTAH. HOWEVER UPPER LEVEL TEMPERATURE ADVECTION REMAINS NEGATIVE THROUGH THE DAY AND LOW LEVEL MOISTURE PROVIDING PLENTY OF CAPE. WILL ISSUE AN FFA FOR THE SOUTHWEST MOUNTAINS AND SOUTH CENTRAL UTAH. NEW ETA MODEL SHOWS A SLIGHT DRYING AND STABILIZING TREND FOR SUNDAY...MAINLY FOR NORTHERN UTAH. WILL UPDATE FIRST PERIOD OF ZONES TO REFLECT CURRENT SATELLITE DATA. SLC 432 CDC 433 GIBSON .SLC...FFA SOUTHWEST AND SOUTH CENTRAL UTAH UNTIL 900 PM.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:32 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 63 min |
| Aug 21, 2:17 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 48 min |
| Aug 21, 3:35 PM MDT | Flash Flood Warning | SLC | Washington | 85 min |
| Aug 21, 5:45 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 60 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.